MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION FORCEPS; INSTRUMENT COMPRESSION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION FORCEPS; INSTRUMENT COMPRESSION
Model Number 03.211.400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the screw holding the two pieces together of the compression forcep came out during cleaning process.During inspection of the product for restock, the tension bar broke at a rusty spot at a point where it was attached by a separate screw.There was no patient involvement.This report is for one (1) compression forceps.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: part number: 03.211.400.Lot number: t950736.Manufacturing site: tuttlingen.Release to warehouse date: 13-jan-2011.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Visual inspection: the compression forceps (p/n: 03.211.400, lot #: t950736) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the small leaf spring component was broken at a rusty spot and the device was missing the m3x6.8 screw.There was some rust observed on the device where the small leaf spring was broken.No other issues were identified with the returned components of the device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review.Based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed -compression forceps.Complaint confirmed? yes, the device received was broken and missing a component.Hence confirming the allegation.Investigation conclusion.The complaint condition is confirmed for the compression forceps (p/n: 03.211.400, lot #: t950736).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to device use and sterilization.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.G11 corrected data: e1.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMPRESSION FORCEPS
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9616396
Report Number2939274-2020-00320
Device Sequence Number546924
Product Code HWN
UDI-Device Identifier10886982076267
UDI-Public(01)10886982076267
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.211.400
Device Catalogue Number03.211.400
Device Lot NumberT950736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1